Side effects after just 2 days on NDT?

I started NDT on Monday - half a grain on Mon, Half on Tuesday, then 1 grain today split in to 2 doses. However, today I feel dizzy and spacey, with not a headache as such, but the kind of electric shock feeling in the brain you get when withdrawing from anti depressants if any of you are familiar with that.

Could this be the NDT? It seems unlikely after such a short time, but I want to do this right and am wary of causing any damage. Has anyone else experienced such a thing?

9 Replies

  • Seems to me you increased too quickly. Most people leave two weeks between increases.

    What were you taking before NDT? And how much?

  • I wasn't taking anything Greygoose. I was confused about starting dose; STTM says start with 1 grain, pack insert says half a grain. After advice here I decided to go with 1 grain, but used the spare half up yesterday so as not to have it hanging around.

  • Yes, but, if you'd continued taking half a grain for two weeks, you wouldn't have had a spare half grain. You can't do that sort of thing with hormones. You have to start low, and increase slowly. You've probably shocked your body a bit.

    If I were you, I would go back to half a grain and take it for two weeks. Then increase to a whole grain, and take that for two weeks. Carry on until you get to two grains, then stick at it for six weeks, then get tested. :)

  • That's a really sensible, and clear plan. Thanks Greygoose.

  • You're welcome. :)

  • I am blasting in here .. greygoose you are sooooo right!!!! I was in a tight spot...and had to be placed on a large amount of thyroid medicine quickly...and let me tell you I got really sick...I got electrical feelings and would cry and cry. .I have an ent. I'm convinced he is just a terrible doctor...go slow just like grey goose says...I didn't have a choice tsh was 99.7 ..but my ent. Did a blasting on me at 240 Mg's..for seven days but I couldn't do it...I would throw up and body I did 120 half...and It was just too much for my body going from 99.7 to 15 in only 8 days....I ended up in the emergency room...I will try 60 mgs tomorrow...I am on armour...the reason my tsh was so high was I had a thyroidectomy and cancer I wasn't given anything...I was crying feeling electrical shocks is scary ...God bless you all

  • Thank you, Jake. :)

  • Hi there

    I am on NDT and increased gradually as Greygoose described

    I felt great on 2 grains and then went up to 2.5 ( took advice ) but in retrospect my feeling is that I should have increased to 2.25 as after about a month I had some horrid 'hyper'' symptoms - short breath, pounding heart : the breath has bothered me the most as I'm a runner.

    Now I've reduced to 2.25 and hoping everything will settle . NDT sorted me out beautifully , especially on 2 grains .

    When I floundered I found this group very helpful . Take it easy. I know that spaced out feeling very well and I'm sure you'll feel better soon . X

  • raising too quickly causes spooked me years ago when a dr gave me 2 grains and i had been on 1.5 compounded but the difference was huge.....bec difference brand meds

You may also like...